Wisconsin, 2013Damaging Wind in Wisconsin, July 26, 2013
July 26, 2013 · NWS MKX · 1 event in 1 county or zone
Scattered thunderstorms developed along a cold front as itr crossed Wisconsin during the afternoon of July 26th, producing gusty winds and small hail. A single cell strengthened to severe levels over the city of Fond Du Lac, producing wind gusts measured at Marian University at 58 mph (50 knots).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a cold front as itr crossed Wisconsin during the afternoon of July 26th, producing gusty winds and small hail. A single cell strengthened to severe levels over the city of Fond Du Lac, producing wind gusts measured at Marian University at 58 mph (50 knots). A tree was blown down on a garage on the east side of the city. The tree also brought down a few power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 26, 2:32 PM CST, 48 minutes earlier.
Area forecast discussion, Jul 26, 2:32 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CDT FRI JUL 26 2013
.VERY SHORT TERM...TONIGHT AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
FIRST OF TWO ROUNDS OF PRECIP IS EXITING SOUTHEAST WISCONSIN THIS
AFTERNOON...WHILE A LINE OF SHOWERS AND STORMS ALONG AND AHEAD OF A
COLD FRONT PUSHES INTO THE WESTERN FORECAST AREA. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE AS THE FRONT AND LINE OF STORMS PUSHES
EASTWARD THROUGH THE LATE AFTERNOON. THE MAIN SEVERE THREAT IS LARGE
HAIL...THOUGH STORMS HAVE STAYED ON THE WEAKER END SO FAR PARTLY DUE
TO LIMITED HEATING PRIOR TO THE ARRIVAL OF THE FRONT. THE
SHOWERS/STORMS WILL EXIT THE SOUTHEAST FORECAST AREA THIS
EVENING...WITH DRY WEATHER THEN EXPECTED OVERNIGHT.
THOUGH CLOUDS MAY DECREASE FOR A TIME BEHIND THE FRONT...SHOULD SEE
LOWER CLOUDS FILL BACK IN AS THE COLD POOL BEGINS TO PUSH INTO THE
AREA. THUS STAYED AWAY FROM COOLEST MODEL LOWS FOR TONIGHT.
COULD SEE A FEW SHOWERS LATE TOMORROW MORNING AND INTO THE AFTERNOON
WITH THE COOL AIRMASS ALOFT. WILL BE A GOOD AMOUNT OF CLOUDS AGAIN.
LOWERED HIGH TEMPS A BIT MORE GIVEN LATEST MODEL 925 MB TEMPS ONLY
GETTING UP TO AROUND 11C IN THE AFTERNOON. THROW IN NORTHWEST WINDS
A BIT ON THE BREEZY SIDE AND IT SHOULD FEEL A BIT MORE LIKE
SEPTEMBER THAN JULY TOMORROW.
.SHORT TERM...SATURDAY NIGHT THROUGH MONDAY.
ALL MODELS SHOWING VIGOROUS VORT MAX ROTATING SE FROM N CNTRL WI TO
CNTRL LK MI AROUND CENTER OF CLOSED 500 MB LOW BETWEEN 00Z SUN AND
12Z SUN. LOW SLOWLY PULLS AWAY TO THE NE REACHING SSM BY 00Z MONDAY
AND GEORGIAN BAY BY 12Z MONDAY.
SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
COLD POOL ASSOCIATED WITH VORT MAX SETTLES OVER THE REGION WITH 850
MB TEMPS FALLING TO +2C TO +5C...AND 925 MB TEMPS +6C TO +8C.
EXPECTED CLOUD COVER WILL LIMIT COOLING SATURDAY NIGHT...THOUGH LOW
TEMPERATURES WILL STILL PUSH RECORD LOWS FOR THE DATE OF 52 IN
MILWAUKEE AND 47 IN MADISON.
SOME SLIGHT UPWARD MODIFICATION OF 850-925MB TEMPS BY 00Z
MONDAY...BUT CYCLONIC FLOW AND ENOUGH INSTABILITY ON FORECAST
SOUNDINGS TO WARRANT KEEPING SLIGHT CHANCE POPS IN ALL BUT THE
SW...WITH CHANCE POPS IN THE NORTHEAST UNDER THE BACK EDGE OF THE
COLDER TEMPS. CLOUDS AND COOL AIR WILL BRING ANOTHER DAY OF HIGHS
ONLY IN THE MID-UPPER 60S.
SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
CYCLONIC FLOW SHIFTS EAST WITH LOW AND SHORT WAVE RIDGING BUILDS IN
SUNDAY NIGHT...KEEPING AREA DRY THROUGH MONDAY. SURFACE HIGH
PRESSURE RIDGE AXIS CENTERED OVER STATE WITH MORE SUNSHINE BUT STILL
BELOW NORMAL HIGHS...THOUGH READINGS DO GET BACK INTO THE 70S.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE LOW TO
MEDIUM.
MID-RANGE MODELS ARE IN BETTER AGREEMENT HANDLING WEAK SHORT WAVES
EARLY IN THE WEEK AND SHORT WAVE TROUGH DIGGING ACROSS THE NORTHERN
LAKES MID-WEEK...BUT STILL DIFFER ON THE DETAILS. THIS MUDDLES THE
CONSENSUS BLEND WITH ONGOING LOW CHANCE/SLIGHT CHANCE POPS. WILL
LEAN MORE TOWARD THE ECMWF AND GFS THAT KEEP WEAK SHORT WAVE ENERGY
WELL SOUTH ACROSS THE CENTRAL PLAINS AND THE OHIO RVR VALLEY MONDAY
NIGHT TUESDAY AND IGNORE THE CANADIAN GEM THAT BRINGS A STRONGER
WAVE FARTHER NORTH INTO THE STATE. HOWEVER COLLABORATION KEEPS LOW
CHANCE POPS IN FOR TUESDAY THOUGH IT IS A LOW-CONFIDENCE FORECAST.
BETTER CHANCE WEDNESDAY WITH DIGGING WAVE AND PASSAGE OF COLD FRONT
TRAILING FROM ASSOCIATED SURFACE LOW. KEEPING SMALL CHANCES FOR THE
REST OF THE WEEK AS MODELS DIVERGE AGAIN WITH EVOLUTION OF UPPER
PATTERN AND TRACKS OF SHORT WAVE ENERGY THROUGH THE REGION.
&&
.AVIATION/00Z TAFS/...
FIRST OF TWO ROUNDS OF PRECIP IS EXITING SOUTHEAST WISCONSIN THIS
AFTERNOON...WHILE A LINE OF SHOWERS AND STORMS ALONG AND AHEAD OF A
COLD FRONT PUSHES INTO THE WESTERN FORECAST AREA. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE AS THE FRONT AND LINE OF STORMS PUSHES
EASTWARD THROUGH THE AFTERNOON HOURS. THE MAIN THREAT IS LARGE
HAIL...THOUGH STORMS HAVE STAYED ON THE WEAKER END SO FAR PARTLY DUE
TO LIMITED HEATING PRIOR TO THE ARRIVAL OF THE FRONT. THE
SHOWERS/STORMS WILL EXIT THE SOUTHEAST FORECAST AREA THIS
EVENING...WITH DRY WEATHER THEN EXPECTED OVERNIGHT. COULD SEE A FEW
SHOWERS LATE TOMORROW MORNING AND INTO THE AFTERNOON.
STILL QUITE A MIX OF CONDITIONS OUT THERE RIGHT NOW...FROM VFR CIGS
WEST TO MAINLY IFR/MVFR CIGS EAST. WILL LIKELY SEE AN OVERALL
IMPROVEMENT AS THE COLD FRONT MOVES THROUGH....THOUGH MVFR STRATUS
THEN POSSIBLE LATE EVENING AND OVERNIGHT AS THE COLD POOL MOVES IN
BEHIND THE DEPARTING COLD FRONT. COULD SEE MVFR CIGS LINGER INTO
TOMORROW AFTERNOON.
&&
.MARINE...
SOUTHWEST WINDS WILL REMAIN BREEZY INTO LATE AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT...WITH A FEW GUSTS TO 25 KNOTS POSSIBLE.
OVERALL THOUGH...EXPECTING GUSTS TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS. WINDS WILL BECOME A BIT LIGHTER AND TURN TO THE
NORTHWEST LATE AFTERNOON INTO EARLY EVENING BEHIND THE FRONT.
NORTHWEST WINDS WILL BE ON THE BREEZY SIDE SATURDAY...WITH GUSTS TO
AROUND 20 KNOTS LIKELY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TONIGHT/SATURDAY AND AVIATION/MARINE...DDV
SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Jul 26, 2:44 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT FRI JUL 26 2013
WIZ046-047-051-052-056>060-062>072-272045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 PM CDT FRI JUL 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT WILL CLEAR FAR
SOUTHEAST WISCONSIN EARLY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING DAMAGING WIND
AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THE CHANCE FOR THUNDERSTORMS RETURNS MONDAY NIGHT AND CONTINUES
AT TIMES INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING.
LMZ643>646-272045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CDT FRI JUL 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL CLEAR THE NEARSHORE WATERS EARLY THIS
EVENING...AND MOVE EAST OF MID-LAKE BY THE MID-EVENING HOURS AS A COLD
FRONT TRACKS ACROSS THE AREA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH THE PRIMARY THREAT BEING DAMAGING WIND AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THE CHANCE FOR THUNDERSTORMS RETURNS MONDAY NIGHT AND CONTINUES
AT TIMES INTO FRIDAY.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 26, 1:06 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
206 PM CDT FRI JUL 26 2013
WIZ046-047-057-261930-
COLUMBIA-GREEN LAKE-MARQUETTE-
206 PM CDT FRI JUL 26 2013
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN COLUMBIA COUNTY...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORTAGE...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
PARDEEVILLE BY 220 PM CDT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
REM
Local storm report, Jul 26, 2:37 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST JUNEAU DODGE AIRPORT 43.43N 88.70W
07/26/2013 M48 MPH DODGE WI AWOS
SUSTAINED WINDS OF 31 MPH.
&&
DDVSpecial weather statement, Jul 26, 2:37 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT FRI JUL 26 2013
WIZ058>060-262130-
DODGE-OZAUKEE-WASHINGTON-
337 PM CDT FRI JUL 26 2013
...STRONG THUNDERSTORM MOVING INTO EASTERN DODGE COUNTY...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF JUNEAU...MOVING EAST AT 40
MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
HARTFORD BY 355 PM CDT...
SLINGER BY 400 PM CDT...
WEST BEND AIRPORT AND WEST BEND BY 410 PM CDT...
NEWBURG BY 420 PM CDT...
SAUKVILLE AND GRAFTON BY 425 PM CDT...
PORT WASHINGTON BY 430 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
MEB
Thunderstorm Wind, Fond du Lac
- When
- July 26, 3:20 PM CST to 3:22 PM CST
- Where
- Fond du Lac County, 1 mi E of Fond du Lac to 2 mi E of Fond du Lac
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $18,000
- Reported by
- Mesonet
- Coordinates
- 43.780, -88.430
Thunderstorm wind gusts measured at 58 mph (50 knots) blew a tree down on a garage on the east side of Fond Du Lac, and also brought down a few power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$3.0 million · 77 kt wind · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 29, 2013$600,000 · 53 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Texas, July 26, 2013$260,000 · 51 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 26, 2013$67,000 · 56 kt wind · 6 events
- Flash Flood in Arizona, July 26, 2013$50,000 · 1 event
- Hail in Wyoming, July 26, 20132 in hail · 33 events
- Tornado and Damaging Winds in Louisiana, July 26 to 27, 2013EF1 · 8 events
- Damaging Winds and Heavy Rain in Arizona, July 26, 2013$32,000 · 56 kt wind · 4 events
- Flash Flooding and Hail in New Mexico, July 26 to 27, 2013$5,000 · 73 kt wind · 11 events
- Damaging Winds and Heavy Rain in Texas, July 26, 2013$12,000 · 56 kt wind · 4 events
- Damaging Winds and Lightning Strike in Arkansas, July 26, 2013$10,000 · 57 kt wind · 7 events
- Hail and Damaging Winds in Colorado, July 26, 20131 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470949.